Aa
Aa
A
A
A
Close
I know I am on a low dose...5mg twice a day, however I have been on these loratbs for eleven years now. I weaned myself down to 10mg/day like 3 years ago. I also suffer from high blood pressure in which i take meds for, 20mg lisinopril/day. Anyways, after all this time my doctor is ready to cut me off and find other pain relief options, and personally im ready for it also. My question is what I am i to expect during the withdraw stages? Many people think it wont be so bad since im on such a low dose, but i am worried because of the duration of time i have been on them, and i am really scared.
5 Responses
Sort by: Helpful Oldest Newest
Avatar universal
I think you will notice a difference as you start to detox from the 10mgs a day. I don't think you're in for a really bad time with it though. You should get your doctors opinion also. I'm on 2 different BP meds. I went thru detox of an average of 30mg a day well over a year ago and it was pretty much over in 3 weeks with only 4 rough days the first week. My doctor adjusted my BP meds for awhile. The most important thing for you to do is relax. Don't fear a thing. You will come out of this in really good shape. You'll need to get used to your new life opiate free but all of this is very doable for you.  Remember that the detox part is an event. The learning to live opiate free part of this is an on-going process that you'll need to work on, but it's all very doable for you.

Look below and click on the Thomas Recipe. Get those items. They'll help you through the detox detox event. Also get Epsom Salts. Hot ES baths are really important for relaxation during detox and they will net you some rest. Keep posting and stay with us. We've all been through this. Congratulations on starting your journey to freedom!!
Helpful - 0
Avatar universal
Ty openmind, i read the thomas recipe. i will start gathering the necessary items. It mentioned excersize and that was indeed another question i had. Normally i am active, used to jog 4 miles a day at least 4-5 days every week. im a bit off trck at the moment but was wondering if i started my excersize routine back up now would that help the detox when its time to go through it? i am planning it to try to help myself deal better. Have two kids, and a supportive husband, but everyone depends on me. For many years i think its the loratabs that has always made me such an amazing domestic performer. it will not be an easy adjustment to learn to live opiate free. At 6 am every morning its my coffee, a tab, and a smoke in the morn to wake up...then the chores are on! i would leterally wear myself out with work and chores and then at 3pm take my second dose to get my second wind for the dinner crowd and such. I would like to find some suppliment to take to help me stay active and feel good but in a good for me way!
Helpful - 0
Avatar universal
Just be sure you don't take Tramadol !!! A lot of Dr. try to give it to you saying it's not additive but it's harder and longer to get off of than anything else. I can relate to the superwoman thing. I can't do it anymore, but that's ok too. I'm so glad your taking this step. Keep posting and let us help you through it. God Bless
Helpful - 0
Avatar universal
I did the same thing. My Vicodin filled me with the energy and drive to do things all day. My detox was like having the flu for about a week and I felt tired and down. It robs you of sleep somewhat but that comes back and the sleep you end up with is natural. Recovering from the whole process takes some time, but the real you will be the end product and the energy will be natural, not drug induced. The time it takes is variable but I wouldn't try to guess about your duration. I just think you'll come out of this quickly bc of only 10mg a day.  It sounds like you're in great physical shape right now.

Yes, indeed get as much exercise as you can during detox and beyond. It really helps. It will also help with sleep. During detox If you can't sleep, go with it. Don't fight it or take anything for it. Get up and watch TV. Take a hot bath and try again later. I found the hard way that if you take something for sleep you're borrowing sleep from your future which must be paid back with insomnia.

I have a blown back.  I walked our two dogs 2 miles a day every day, broke up into two sessions. I also had learned some PT exercises for my back and I went to the Gym to work out and swim laps. I had to learn to get used to my pain. I'm into windsurfing and the following spring I was out on the water as usual. I'm back to normal. The only thing I take for pain is Tylenol and Advil.
Helpful - 0
5392063 tn?1390319154
A great supplement to throw in for that energy boost you got from the tabs is vitamin b complex. Get a really good one like from a health food store. They're a lil expensive but works wonders. You could take that at the times you would take your tab and that would help with that ten years of pill popping. As much as we get used to the high , we get used to the putting a pill in our mouth. So for some it's easier to replace that pill. Which I think is totally fine if its a vitamin or mineral in a healthy way.
I think at 10mg per day you won't have too horrible of effects. If so, they certainly won't last long.
Keep in contact with your doctor through the whole process. They can be great support.
Helpful - 0
Have an Answer?

You are reading content posted in the Addiction: Substance Abuse Community

Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
Herpes sores blister, then burst, scab and heal.
Herpes spreads by oral, vaginal and anal sex.